My MSAA Community

Gabapentin side effects

Hi everybody, I was wondering if anybody that is taking Gabapentin (Neurontin) suffers from side effects. I'm not sure if that's what causing this but everyday in the late afternoon I get so depressed and start bawling. My mood gets pretty dark and I start thinking suicidal thoughts. Not that I'm tempted to do it but the thoughts are there. If Gaba is what's causing it I'm going to have to find something else. Thank you in advance for your thoughts. I'm going to post this on the RLS page too.

19 Replies
oldestnewest

@ikeeptrying

I take it and I have no side effects

3 likes
Reply

Ikeeptrying speak to yourdoctor ASAP, I had to come off it as it made my restless leg worse. I now take pregablin/lyrica. Please let us know how you get on. Blessings Jimeka ☃️ 🎅🏻 🎄

3 likes
Reply

Ikeeptrying These meds affect everyone differently. Tell you doctor. You should be feeling better, not worse.

4 likes
Reply

Ikeeptrying... I’ve taken gabapentin for a few years and don’t have any side effects.

4 likes
Reply

I just started on this and it has given me the absolute worst headache I’ve ever had. I don’t think I can take any more of this.

4 likes
Reply

Ikeeptrying , I was given this drug because I complained of burning feet at night, but it made me feel drunk and my balance worse. I was told to stay with it and the symptoms would go away, but I could not do it. I wonder if this is a new drug for you and maybe it would get better?

4 likes
Reply

I was put on Gabapentin for burning rib pain and experienced severe fatigue and weight gain which are both listed as side effects. After 5 months I could no longer stand the tiredness and quit taking Gabapentin. By this time the months of resting and sleeping from fatigue and the weight gain of 30 pounds I had developed Diabetes. I was referred to community acupuncture by my urologist for other issues and after about 2 months of regular acupuncture treatments for that issue I realized the burning ribs I had had for about 15 years was pretty much gone and had noticed other issues were improved or gone such as fatigue and depression. I don't know if acupuncture helps everyone with depression but I had experienced it for over 60 years and have almost none now.

3 likes
Reply

I tried to send just lYOU a post but it wouldn't do it. OK it's true I'm technically challenged. I'm curious why your urologist sent you to an acupuncture and what is a community acupuncture. A lot of us have expressed incontinence issues. Mine is much better now that I have my constipation under control. YAH!! But I am interested just in case it doesn't last.

2 likes
Reply

He referred me to see if acupuncture would help with incontinence issues. Helped a little, may help others more than it did me. The real help was in other issues as I said, pain that I had for 15 years, stopped after a couple months of treatment. I had been using a tens unit to "control" the pain about 24/7 and realized after a couple months of treatment (every 2 weeks) that I had rarely used the tens. Lifelong depression was nearly all gone. You asked about community acupuncture, it is the treatment of many patients in a room, a new patient added about every 10 or 15 minutes. We are in recliners, covered with blankets, heat lamps, soft music and sleep for as long as we want to and with clothing on being treated on legs, feet, arms, hands, head, face, ears. It is done this way to keep the costs affordable and unlike the cost of individual patient treatments that I could never afford. By the way, the urologist that referred me is excellent and thinks outside the box, looking at other treatments that could help his MS patients. When I told him of the "other" help I had received from acupuncture he replied that he hears that from most of the MS patients he has referred to acupuncture.

While on Gabapentin I fell asleep everywhere, sitting at my computer, in the car, was afraid to drive, had the MS "hitting the wall" thing all the time.

4 likes
Reply

I did acupuncture before I was grounded and it was terribly expensive. I will see if it's available and at what times. Thank you for the information. That would be amazing.

1 like
Reply

Amazing and alway worthwhile to think outside the box. Got me thinking for sure.

Reply

Sounds like it’s not a good option for you!! Let your Dr know immediately. Perhaps Cymbalta or Lyrica would be better options for you?

2 likes
Reply

I've been taking Gabapentin 300mg, 8 capsules during the day. It does say it will make you drowsy. I've had no problems.

3 likes
Reply

I have been taking gabapentin for a few years 600 mg twice a day. Lucky no side effects.

3 likes
Reply

Very, very interesting post! I am on gabapentin, 900 mg at night before bed. I started recognizing that if a missed a dose I could not go to sleep. Read information and found out that it's the withdrawal from it that causes insomnia. The withdrawal period is very short, 8 hours or so. Because I don't want to be addicted to anything that causes such severe (to me) I told my neuro I want off it. It's a long taper process (2 months).

As you say what you are experiencing, I am TOO! I was blaming it on menapause and my neuro said seizures. So now on more seizure meds. I even ended up in a mental health ward for the suicidal thoughts. Now I wonder....

2 likes
Reply

I was on gab for almost a year. All of a sudden I had mindful clarity. I was at work and noticed all the clutter on my desk. I emptied three garage bags and had this feeling of trying to play catch up with my life. All I had done was sleep. Wether I was awake or not I was not present. I'm not really as present as I would like to be but I'm aware of it. We are all different so it's trial and error. Could not stand that drug.

1 like
Reply

Ikeeptrying I take 2400 mg daily and have no problem but I’m pretty sure I’ve read that suicidal thoughts are possible side effects. Hope you feel better soon.

God bless

Donnie

1 like
Reply

had very short trial with neurontin a few years ago and just felt generally awful with it. have been on Lyrica since then..lets me sleep at night. effects of these meds are so individually different. those afternoons sound much too painful. Get those meds changed around to work for you. easier said than done often

Reply

Thank you to everyone who replied. Has given me some food for thought!

Reply

You may also like...